What causes darkened skin with low BP and severe itching?
User rating for this question
What causes darkened skin if it is not Addison's Disease. I also have dropping blood pressure and severe itching.
Posted Wed, 5 Feb 2014 in Thyroid Problem and Hormonal Problems
Answered by Dr. Praveen 3 hours later
Brief Answer: Could you some more information to help you better Detailed Answer: Hi.Thanks for writing on XXXXXXX There are several causes of darkened skin(hyperpigmentation): 1. history of skin inflammation (post-inflammatory hyperpigmentation), 2. use of certain medications (such as minocycline) , 3. Hemochromatosis (iron overload) 4. sun exposure According to me hyperpigmentation, dropping blood pressure and itching are most commonly seen in Addison's disease. Could you share some more information so that we can address your concerns better- When did the discoloration develop? Where is the discoloration? Did it develop suddenly? Is it getting worse? How fast? Has it spread to other parts of the body? What medicines do you take? Has anyone else in your family had a similar problem? How often are you in the sun? Do you have any other medical history? Keep me posted. Thank you
Follow-up: What causes darkened skin with low BP and severe itching? 11 hours later
Started about. Six weeks ago, maybe bit more. First noticed under arms and top of kegs. it is also on stomach below bra and on side of foot. I already sent medications and illnesses. No other members of family have this. I am no in sun as it is winter. I think it has gotten progressively worse.
Answered by Dr. Praveen 13 hours later
Brief Answer: Addison's is the commonest cause Detailed Answer: Thanks for writing me back. According to me diffuse hyper pigmentation is be due to Addison's disease or a similar condition which mimics Addison's -Ectopic ACTH hormone production. If both these conditions are excluded by your endocrinologist then other possibilities include vitamin deficiency (Niacin dificiency), hyperthyroidism and Cushings syndrome in a minority. You can discuss about these possibilities with your treating doctor. Hope this answers your question. Regards